MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959360
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia, bowel obstruction, adhesions and surgical intervention.The instructions-for-use (ifu) supplied with the device lists adhesions and hernia recurrence as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2012, the patient was implanted with a bard/davol sepramesh ip during a ventral hernia repair surgery.It is alleged that further to implantation of the product, the patient suffered the development of persistent chronic pain, swelling, fibrotic scarring, adhesion injuries, bowel obstruction and hernia recurrence.It is alleged that the patient has suffered injuries, losses and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges that the patient experienced severe pain and suffering, including chronic pain.It is also alleged the patient was treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics and rest.Attorney alleges that the patient will require further invasive repair surgery, physiotherapy, rehabilitation and will continue to require other forms of medical care.It is also alleged that the device was defective.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12322188
Report Number1213643-2021-06870
Device Sequence Number4301183
Product Code FTL
UDI-Device Identifier00801741031809
UDI-Public(01)00801741031809
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number5959360
Device Lot NumberHUWC0946
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date08/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age43 YR